Texas, 2014

Hail in Texas, April 26, 2014

April 26, 2014 · NWS LUB · 5 events in 2 counties and zones

A vigorous upper level low pressure system plowed through northern Arizona and New Mexico, developing an intense surface low pressure system from the Front Range of the Rocky Mountains into the Great Plains. A retreating dryline into the Rolling Plains by early evening served as the focus for thunderstorm initiation as dewpoint temperatures surged into the mid 50s to lower 60s.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A vigorous upper level low pressure system plowed through northern Arizona and New Mexico, developing an intense surface low pressure system from the Front Range of the Rocky Mountains into the Great Plains. A retreating dryline into the Rolling Plains by early evening served as the focus for thunderstorm initiation as dewpoint temperatures surged into the mid 50s to lower 60s. While scattered storms developed across the Rolling Plains and far southeastern Texas Panhandle, the strongest storm was a supercell which developed near Fluvanna and tracked northeast, from west of Lake Alan Henry through Spur and north of Paducah. Ping pong ball size hail was reported throughout much of the life of this storm along with an isolated severe wind gust.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 26, 5:07 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 26, 5:07 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
607 PM CDT SAT APR 26 2014

.AVIATION...
PRIMARY CONCERN NEXT 24 HOURS IS WIND WITH POTENTIAL FOR TSTMS
NEAR KCDS. DRYLINE IS EXPECTED TO RETREAT THROUGH KCDS EARLY THIS
EVENING AND OPEN UP THE POSSIBILITY OF CONVECTION AFFECTING THE
TERMINAL. CONFIDENCE IS LOW BUT THE POTENTIAL IS THERE.  STRONG
UPPER LEVEL STORM OVER AZ THIS EVENING IS FCST TO TAKE A
TRAJECTORY FAVORABLE FOR WIND EVENT ACROSS THE REGION. BLOWING
DUST IS LIKELY TO BECOME AN ISSUE AT KLBB AND POSSIBLY AT KCDS
SUNDAY AFTERNOON WITH IFR VIS POSSIBLE. VIRGA SHOWERS MAY BRING LOCALLY
STRONGER WINDS TO THE SURFACE SUNDAY AS WELL. NOT A GREAT TIME TO
FLY OUT TO WEST TEXAS.

&&

.PREV DISCUSSION... /ISSUED 339 PM CDT SAT APR 26 2014/

SHORT TERM...
CHANCES FOR THUNDER ARE STILL POSSIBLE THIS EVENING WITH THE NAM
LARGELY DISCARDED IN THIS FORECAST. THE ECMWF/RAP HANDLED THE LOW
LEVEL MOISTURE THE BEST THIS MORNING AND WAS MOST CLOSELY FOLLOWED
FOR THIS EVENING. THE BEST CHANCES OF THUNDER WILL BE THIS EVENING
AS THE DRYLINE RETREATS BACK INTO THE ROLLING PLAINS MAKING ITS
WAY CLOSE TO THE EDGE OF THE CAPROCK. FOR THIS AFTERNOON...
CONVERGENCE ALONG THE DRYLINE IS NOT THAT STRONG AND CONVERGENCE
WILL NOT INCREASE UNTIL THE PACIFIC FRONT MAKES ITS WAY INTO THE
AREA TONIGHT. LARGE SCALE ASCENT WILL NOT INCREASE UNTIL AFTER 00Z
WITH THE APPROACH OF THE TROUGH AND WILL MAX OUT BETWEEN 06-12Z.

STORMS FOR THIS AFTERNOON MAY BE DIFFICULT TO INITIATE WITH A CAP
IN PLACE. ALTHOUGH THERE MAY BE A BRIEF WINDOW THAT THE CAP MAY
BECOME WEAK ENOUGH OVER THE SOUTHERN ROLLING PLAINS TO SEE STORM
INITIATION. AS THE LIFT SPREADS OVER THE AREA THIS EVENING AND
OVERNIGHT...ANY CAP WILL NOT LIKELY BE MUCH OF AN INHIBITOR TO
CONVECTION. ELEVATED INSTABILITY AROUND 1500 J/KG WILL BE SEEN
THIS EVENING WITH SOME MODELS SHOWING IN EXCESS OF 3000 J/KG
ACROSS THE SOUTHERN ROLLING PLAINS. LAPSE RATES WILL GREATLY
STEEPEN WITH THE TROUGH NEARING THE AREA WHICH MAY LEND SOME
CREDIT TO LARGE AMOUNTS OF ELEVATED INSTABILITY. DEEP LAYER SHEAR
WILL BE MARGINAL FOR SEVERE STORMS THIS AFTERNOON BUT WILL GREATLY
INCREASE WITH THE APPROACH OF THE TROUGH. MOSTLY LARGE HAIL AND
STRONG WINDS WILL BE THE PRIMARY THREATS. A STRONG GRADIENT OF LOW
LEVEL HELICITY WILL EXIST NEAR THE EDGE OF THE FA AS LOW LEVEL JET
WINDS INCREASE AND BACK EAST OF THE DRYLINE.

THE STRONGEST WINDS FROM THIS SYSTEM ARE STILL ANTICIPATED TO
AFFECT THE REGION SUNDAY AFTERNOON. THE STRONGEST HEIGHT GRADIENTS
WILL MOVE OVER THE REGION TOMORROW LEADING TO POSSIBLE HIGH WIND
CRITERIA BEING MET. THE STRONGEST WINDS WILL AGAIN BE ACROSS THE
SOUTHWESTERN TEXAS PANHANDLE AND LESSENING TO THE EAST.
TEMPERATURES WILL BE SIGNIFICANTLY COOLER BEHIND THE PACIFIC COLD
FRONT SUNDAY MORNING. TEMPERATURES ARE FORECAST TO BE AROUND
SEASONAL AVERAGES OFF THE CAPROCK AND A FEW DEGREES BELOW AVERAGES
ON THE CAPROCK. CIPS ANALOG GUIDANCE SHOWS A WIDESPREAD AREA OF 20
PERCENT CHANCE OR GREATER OF 50KT OR GREATER WIND GUSTS. THIS MAY
NOT SEEM LIKE A HIGH NUMBER BUT OVER A WIDE AREA LIKE IT IS
DEPICTING LENDS INCREASED CONFIDENCE IN SOME HIGH WINDS BEING
OBSERVED ON SUNDAY.

LONG TERM...
WIND SPEEDS WILL DECREASE SOME TOMORROW NIGHT GIVING A BRIEF
REPRIEVE FROM THE WINDY CONDITIONS BUT WE EXPECT TO SEE IT RAMP UP
AGAIN DURING THE DAY MONDAY. GFS CONTINUES TO BRING A STRONG 700
HPA JET ACROSS THE REGION WHILE THE NAM AND TO SOME EXTENT THE
ECMWF HAVE A POCKET OF LOWER WIND SPEEDS AT THE SAME HEIGHT/TIME
AS THE GFS. DEEP MIXING WILL TAKE PLACE ONCE AGAIN EVEN THOUGH
TEMPERATURES WILL BE COOLER SO WE MAY BE ABLE TO TAP INTO STRONGER
WIND SPEEDS ALOFT AND MIX THEM DOWNWARD. AS DEEP AS THIS STORM
SYSTEM WILL BE AND THE ASSOCIATED TIGHT PRESSURE/HEIGHT
GRADIENTS...WENT AHEAD AND LEFT THE STRONGER WIND SPEEDS IN THE
FORECAST FOR NOW. CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP
AGAIN ON MONDAY...SEE FIRE WEATHER DISCUSSION FOR MORE
INFORMATION.

A COLD FRONT WILL PASS THROUGH THE AREA OVERNIGHT MONDAY INTO
TUESDAY MORNING WHICH WILL BRING IN ANOTHER BATCH OF COOLER AIR.
IT MAY STILL BE BREEZY ON TUESDAY AFTERNOON BEHIND THE FRONT...
ESPECIALLY ACROSS THE NORTHERN SOUTH PLAINS/ROLLING PLAINS INTO
THE TEXAS PANHANDLE AS THE SURFACE PRESSURE GRADIENT REMAINS TIGHT
ACROSS THIS AREA. THIS FRONT WILL PUSH WELL INTO THE NORTHERN GULF
OF MEXICO RESULTING IN VERY DRY CONDITIONS WITH THE COOL AIRMASS
SLOW TO MODIFY THROUGH MUCH OF NEXT WEEK. FINALLY BY FRIDAY INTO
NEXT WEEKEND WE MAY SEE A SLOW INCREASE IN SURFACE MOISTURE AS WE
FINALLY GET SOUTHERLY FLOW TO RETURN TO THE STATE. HOWEVER...NOT
TOO OPTIMISTIC ON THIS HAPPENING AS NORTHWEST FLOW REMAINS IN
PLACE ALOFT. TEMPERATURES WILL SLOWLY WARM THROUGH THE END OF THE
FORECAST AFTER THE COOLEST READINGS ON WEDNESDAY...GRADUALLY
GETTING BACK INTO THE LOW/MID 80S FOR HIGHS AND MID 40S/LOW 50S
FOR LOWS BY NEXT WEEKEND.

JORDAN

FIRE WEATHER...
AT THE MOMENT...THE RED FLAG WARNING FOR THIS AFTERNOON WAS ON
TRACK WITH THE HIGHEST AMOUNT OF RF MINUTES NEAR THE TEXAS/NEW
MEXICO STATE LINE. AREAS ACROSS THE ROLLING PLAINS MAY SEE SOME
INTERMITTENT RED FLAG CONDITIONS LATE THIS AFTERNOON AS RELATIVE
HUMIDITY VALUES CONTINUE TO DROP AND WINDS INCREASE. RED FLAG
CONDITIONS ARE EXPECTED TO PERSIST WELL INTO THE EVENING WITH
WINDS SLOW TO DECREASE AND A DRYLINE KEEPING MOISTURE CONFINED TO
THE ROLLING PLAINS.

A COLD FRONT WILL SWEEP IN TO THE AREA OVERNIGHT SHIFTING WINDS FROM
THE SOUTHWEST TO WEST. A STRONG STORM SYSTEM EDGING CLOSER TO THE
REGION WILL BRING EVEN STRONGER WINDS AREA WIDE ON SUNDAY AFTERNOON.
ALTHOUGH TEMPERATURES WILL BE COOLER FROM THE PACIFIC COLD FRONT...
DRIER AIR WILL ADVECT INTO THE AREA. THIS WILL STILL LEAD TO
RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND WILL ISSUE ANOTHER
RED FLAG WARNING IN ANTICIPATION FOR CRITICAL CONDITIONS TOMORROW.

YET ANOTHER DAY OF BORDERLINE CRITICAL FIRE WEATHER CONDITIONS
WILL DEVELOP ON MONDAY. WIND SPEEDS WILL NOT BE AS HIGH AS SUNDAY
BUT CONTINUED MINIMUM RH VALUES AT OR JUST UNDER 10 PERCENT...
NORTHWEST WIND AROUND 20 TO 25 MPH...AND AT LEAST THREE DAYS OF
DRY CONDITIONS MAY TIP THE SCALES TOWARDS ANOTHER RED FLAG DAY.
STILL REMAINS SOME UNCERTAINTY ON HOW STRONG WIND SPEEDS WILL BE
ON MONDAY WHICH AND A WATCH MAY BE ISSUED ONCE THE NEXT SET OF
DATA ARRIVES THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        45  69  38  70  37 /  10   0   0   0   0
TULIA         50  71  42  73  40 /  10   0   0   0   0
PLAINVIEW     51  73  43  74  40 /  10   0   0   0   0
LEVELLAND     52  73  46  74  41 /  10   0   0   0   0
LUBBOCK       54  75  45  75  42 /  10   0   0   0   0
DENVER CITY   52  74  45  75  43 /  10   0   0   0   0
BROWNFIELD    53  76  46  77  43 /  10   0   0   0   0
CHILDRESS     61  80  50  79  48 /  20   0   0   0   0
SPUR          61  80  49  81  47 /  20   0   0   0   0
ASPERMONT     64  82  51  84  50 /  40   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 10 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: TXZ021>044.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>024-027>030-033>036-039>042.

WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>023-027>029-033>035-039>041.

&&

99/99/26
Hazardous weather outlook, Apr 26, 10:26 AM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1126 AM CDT SAT APR 26 2014

TXZ021>044-271630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1126 AM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

A DRYLINE WILL SHIFT EASTWARD TO A POSITION EAST OF THE CAPROCK
ESCARPMENT THIS AFTERNOON. SUFFICIENT MOISTURE WILL BE PRESENT EAST
OF THE DRYLINE TO SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS LATE
THIS AFTERNOON AND THIS EVENING. THE GREATEST RISK FOR SEVERE
WEATHER WILL BE DAMAGING WINDS TO 60 MPH AND HAIL TO THE SIZE OF
GOLFBALLS OCCURRING GENERALLY EAST OF A CHILDRESS TO JAYTON LINE.

FIRE WEATHER

GUSTY SOUTHWEST WINDS WILL DEVELOP ON THE CAPROCK THIS AFTERNOON
AHEAD OF A STRONG STORM SYSTEM. THESE GUSTY WINDS COMBINED WITH A
WARM AND VERY DRY AIR MASS WILL RESULT IN THE DEVELOPMENT OF
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. A RED
FLAG WARNING HAS BEEN POSTED FOR THIS AFTERNOON AND EARLY EVENING
FOR THE EXTREME SOUTHWESTERN PANHANDLE AND THE SOUTH PLAINS.

NON PRECIPITATION

SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THIS AFTERNOON ACROSS
THE EXTREME SOUTHWESTERN PANHANDLE AND MUCH OF THE SOUTH PLAINS.
STRONG WINDS MAY ALSO REDUCE VISIBILITIES DUE TO BLOWING DUST. A
WIND ADVISORY HAS BEEN POSTED FOR THE AREA ALONG INTERSTATE 27
WEST TO THE NEW MEXICO STATE LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG STORM SYSTEM WILL MOVE ONTO THE PLAINS ON SUNDAY BRINGING
WITH IT STRONG WEST WINDS. WIND SPEEDS OF 30 TO 40 MPH ARE
EXPECTED WITH WIND GUSTS OF 50 TO 60 MPH POSSIBLE. WINDS THIS
STRONG WILL GENERATE WIDESPREAD BLOWING DUST THAT WILL RESULT IN
PERIODS OF LOW VISIBILITY. CRITICAL FIRE WEATHER CONDITIONS ARE
ALSO EXPECTED TO DEVELOP. A HIGH WIND WATCH REMAINS IN EFFECT AND
A FIRE WEATHER WATCH IS ALSO IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS
THE ROLLING PLAINS.

In the hours before

Special weather statement, Apr 26, 5:35 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
635 PM CDT SAT APR 26 2014

TXZ044-262345-
STONEWALL-
635 PM CDT SAT APR 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL COUNTY...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM OVER NORTHEASTERN FISHER COUNTY...
MOVING NORTHEAST AT 30 MPH.

IN ADDITION...ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3295 9999 3296 10050 3340 10027 3340 9998
      3296 9999
TIME...MOT...LOC 2335Z 210DEG 25KT 3296 10019
Special weather statement, Apr 26, 5:51 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
651 PM CDT SAT APR 26 2014

TXZ038-044-270000-
KING-STONEWALL-
651 PM CDT SAT APR 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL  AND KING COUNTIES...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM OVER NORTHEASTERN STONEWALL COUNTY...
MOVING NORTHEAST AT 30 MPH.

IN ADDITION...ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3296 10050 3378 10000 3296 9999
TIME...MOT...LOC 2351Z 210DEG 26KT 3330 10010
Special weather statement, Apr 26, 6:25 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
725 PM CDT SAT APR 26 2014

TXZ042-043-270100-
GARZA-KENT-
725 PM CDT SAT APR 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR KENT AND GARZA COUNTIES...

AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN BORDEN COUNTY...MOVING
NORTHEAST AT 40 MPH. THIS STORM WILL PASS OVER LAKE ALAN HENRY

IN ADDITION...PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3318 10135 3340 10115 3340 10080 3305 10067
      3296 10086 3297 10102 3296 10116 3296 10147
TIME...MOT...LOC 0024Z 220DEG 37KT 3288 10128

JCG
Special weather statement, Apr 26, 6:28 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
728 PM CDT SAT APR 26 2014

TXZ032-038-270100-
COTTLE-KING-
728 PM CDT SAT APR 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR COTTLE  AND KING COUNTIES...

AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF PADUCAH...MOVING NORTHEAST
AT 40 MPH.

IN ADDITION...PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3422 9999 3422 10000 3424 10002 3423 10004
      3385 10004 3376 10039 3378 10052 3410 10052
      3418 10050 3431 10026 3431 9999
TIME...MOT...LOC 0029Z 215DEG 35KT 3386 10043

JCG

The radar

The Altus AFB radar (KFDR), 131 km away, was scanning. The volume nearest the first event began at 00:52 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Cottle

When
April 26, 6:52 PM CST
Where
Cottle County, 2 mi W of Paducah
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
34.020, -100.335

Penny size hail was reported west of Paducah with pea size hail in town.

Hail, Dickens

When
April 26, 7:15 PM CST
Where
Dickens County, 4 mi S of Spur
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
33.422, -100.850

Law enforcement observed ping pong ball size hail near Spur.

Hail, Dickens

When
April 26, 7:35 PM CST
Where
Dickens County, 2 mi S of Dickens
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
33.591, -100.830

The Texas Department of Public Safety and local law enforcement personnel reported ping pong ball size hail as well as an estimated wind gust of 60 mph near Dickens.

Hail, Cottle

When
April 26, 8:15 PM CST
Where
Cottle County, 12 mi S of Paducah
Measured
1.5 in hail
Reported by
Fire Department/Rescue
Coordinates
33.846, -100.300

The Paducah Assistant Fire Chief observed ping pong ball size hail south of town on US Highway 83.

Hail, Cottle

When
April 26, 8:35 PM CST
Where
Cottle County, 9 mi N of Paducah
Measured
1.5 in hail
Reported by
Fire Department/Rescue
Coordinates
34.150, -100.300

Fire rescue reported ping pong ball size hail north of Paducah.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503153, 503154, 503155, 503156, 503157.